Georgia, 2003

Hail in Georgia, March 19, 2003

March 19, 2003 · NWS CAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Mar 19, 1:45 PM EST, 9 hours 35 minutes earlier.

Area forecast discussion, Mar 19, 1:45 PM EST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
145 PM EST WED MAR 19 2003

GENERALLY WET SCENARIO FOR THE AREA INTO EARLY FRIDAY. CLOSED UPPER
LOW NOW OVER SOUTHERN PLAINS LIFTS TO THE NE AS UPPER LEVEL
DIVERGENCE AND GOOD OMEGA DEVELOPS OVER OUR CWA. AIRMASS OVER OUR
AREA BECOMES MODERATELY UNSTABLE MAINLY TONIGHT INTO THURSDAY AS
WARM FRONT LIFTS TO THE NORTH WITH LIS REACHING -4 TO -6 OVERNIGHT.
EXPECT LOCALLY HEAVY RAINFALL WITH AMOUNTS OF 1 TO 2 INCHES TONIGHT
INTO THURSDAY WITH POSSIBLE STRONG THUNDERSTORMS. WITH SOILS ALREADY NEARLY
SATURATED...WILL MAINTAIN FLOOD WATCH FOR ENTIRE AREA TONIGHT AND
THURSDAY. WILL CONTINUE POPS NEAR 100 PCT TONIGHT AND THURSDAY...AND
LIKELY THURSDAY NIGHT. THUNDER MAY BE POSSIBLE FRIDAY...BUT FOR NOW
WILL JUST GO WITH SHOWERS AS COLD FRONT APPROACHES. CROSS SECTIONS
SHOWING LOW LEVEL MOISTURE NOT AS GREAT BY FRIDAY. COLD FRONT SLOWLY
PUSHES OFF THE ATLANTIC COAST BY LATE FRIDAY AFTERNOON.

FOR THE EXTENDED...DRY WEATHER PREVAILS. WILL REMOVE PREVIOUS
MENTION OF RAIN FOR MONDAY. TEMPERATURES AT OR JUST ABOVE NORMAL
THROUGH NEXT WEDNESDAY.

FCSTID =   22
CAE   60  74  61  75 / 100 100  60  50
AGS   59  75  60  75 / 100 100  60  50
SSC   60  74  60  74 / 100 100  60  50
OGB   60  75  61  76 / 100 100  60  50

.CAE...
GA...FLOOD WATCH FOR TONIGHT AND THURSDAY FOR ZONES GAZ040...
GAZ063>065...GAZ077.

SC...FLOOD WATCH FOR TONIGHT AND THURSDAY FOR ZONES SCZ015>016...
SCZ018...SCZ020>022...SCZ025>031...SCZ035>038...SCZ041.

BC
Hazardous weather outlook, Mar 19, 5:57 AM EST, 17 hours 23 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-191300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
557 AM EST WED MAR 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA.

.DAY ONE...

RIVER FLOODING WILL CONTINUE TODAY ALONG THE CONGAREE RIVER AT
CAROLINA EASTMAN. THE RIVER SHOULD SLOWLY FALL THROUGHOUT THE DAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. SOME OF THE STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL
ALSO PRODUCE LOCALLY HEAVY RAIN. A FLOOD WATCH HAS BEEN ISSUED FOR
TONIGHT.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS ARE EXPECTED. A FEW OF THESE STORMS COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. ADDITIONAL HEAVY
RAINFALL IS EXPECTED THROUGH FRIDAY. RAINFALL AMOUNTS FROM 1 TO 2
INCHES WILL BE COMMON WITH LOCALLY HIGHER AMOUNTS POSSIBLE WITH
THUNDERSTORMS. A FLOOD WATCH HAS BEEN ISSUED FOR THURSDAY.
ADDITIONAL RIVER FLOODING COULD OCCUR WITH MORE RAINFALL EXPECTED
ACROSS THE AREA THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON AND EVENING.

LCV

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Burke

When
March 19, 11:20 PM EST to 11:45 PM EST
Where
Burke County, Waynesboro
Measured
1 in hail
Property damage
$25,000
Reported by
GENERAL PUBLIC
Coordinates
33.083, -82.017

Public called and reported 3/4 to 1 inch hail. Several cars had been damaged.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350706.